Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
April 18, 2014, 05:13:00 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 620133
  • Total Topics: 46724
  • Online Today: 216
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 5
Guests: 178
Total: 183

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: starting statin (Crestor) today... anyone else?  (Read 1884 times)

0 Members and 1 Guest are viewing this topic.

Offline SouthSam7

  • Member
  • Posts: 413
starting statin (Crestor) today... anyone else?
« on: March 07, 2007, 08:03:21 PM »
After about a year on hiv meds, my cholesterol is through the roof, especially LDL.  In August I changed my diet to try to lower it.  But after six months of oatmeal, flaxseed, fiber, exercise, etc., it's gone up another 20 points (total cholesterol 250)!

Yesterday I went to pick up my meds and my doc went over my lipid numbers with me.  She prescribed Crestor.  Does anyone have any experience with this statin?  What about neuropathy?  Any suggestions?  Thanks!

Sam in 'bama

Offline budndallastx

  • Member
  • Posts: 463
Re: starting statin (Crestor) today... anyone else?
« Reply #1 on: March 08, 2007, 11:43:16 AM »
Thunter34 posted a similar query ... here's his thread .. http://forums.poz.com/index.php?topic=9690.0

I am on Zocor and have not had any issues.
Meds since: 11/20/2006
Sustiva / Truvada
12/08/2008 VL:<48 CD4 622 (38%)   
9/8/2008 VL:<48 CD4 573 (30%)
5/2008 VL:<48 CD4 464 (30%)
1/2008  VL: <50  CD4 425(28%)
9/2007   VL: <50  CD4 465 (27%)
6/2007   VL: <50   CD4 443 (26%)
3/2007  VL: <50   CD4 385 (25%)
12/2006 - VL: <50   CD4: 384 (25%)
11/2006 - VL:  22K  CD4: 208 (18%)

Offline thunter34

  • Member
  • Posts: 7,250
  • His name is Carl.
Re: starting statin (Crestor) today... anyone else?
« Reply #2 on: March 08, 2007, 04:44:02 PM »
Yep.  I did.  Thanks, Bud.  I have been taking Crestor for the past week (thereabouts).  So far, no issues with it.  I will be getting my cholesterol checked on April 2 to monitor how well it is or isn't working.
AIDS isn't for sissies.

Offline pozniceguy

  • Member
  • Posts: 1,169
  • Niceguy Dallas
Re: starting statin (Crestor) today... anyone else?
« Reply #3 on: March 08, 2007, 05:09:51 PM »
I have been on Crestor for nearly 6 months...so far not a great improvement in results..actually got a little worse one time....   I will talk to DR next apptmnt  and look into one of the two step statins...that work in liver and gut( absorption of fat) ..some of us have inherited issues as well as meds to deal with....
I have not had any obvious side effects but  there is one warning...all statins say be careful using any of the ED drugs.( Viagra,Cialis etc...) ....my Dr says  normal dose (20mg) once or twice a week won't be a problem..... but be sure to discuss with DR...

Nick
remember the good times...honor the past but don't live there
Le stelle la notte sono grandie luminose, nel cuore profondo del Texas

BobF

  • Guest
Re: starting statin (Crestor) today... anyone else?
« Reply #4 on: March 10, 2007, 02:49:55 PM »
Hi.    I've been taking Crestor for years and haven't had a problem.   It's my 3rd or 4th, as I eventually had muscle problems with Zocor, Lipitor, and others.

Offline SouthSam7

  • Member
  • Posts: 413
Re: starting statin (Crestor) today... anyone else?
« Reply #5 on: March 10, 2007, 10:08:32 PM »
Thanks, everybody.  At first I resisted adding anything else to my regimen, but one more pill, no big deal.  I take care of myself and work out usually 7 days a week, so I pray this will be the last addition to my Rx list for a while.  I'll stay on the low fat, vegetable based diet.

I will miss my wine and beer, though.  All the literature says don't drink and if I do, maybe one or two drinks a WEEK : (

I'll make it!

Sam

Offline SouthSam7

  • Member
  • Posts: 413
Re: starting statin (Crestor) today... anyone else?
« Reply #6 on: March 14, 2007, 10:42:57 AM »
I've been on Crestor for a couple of weeks, and I've got all sorts of pains: Headaches, can't sleep, feeling "out of it" and "foggy", and worst of all, flu-like symptoms and muscle aches.  Can anyone out there tell me if these feelings are from the statin (Crestor)? 

I might just have gotten sick at the same time I started taking Crestor but it seems a big coincidence.  Anyone have any experience with these symptoms?

Thanks,
Sam

Offline budndallastx

  • Member
  • Posts: 463
Re: starting statin (Crestor) today... anyone else?
« Reply #7 on: March 15, 2007, 06:46:09 AM »
call your doc .. better to be safe than sorry ...

Let us know!!
Meds since: 11/20/2006
Sustiva / Truvada
12/08/2008 VL:<48 CD4 622 (38%)   
9/8/2008 VL:<48 CD4 573 (30%)
5/2008 VL:<48 CD4 464 (30%)
1/2008  VL: <50  CD4 425(28%)
9/2007   VL: <50  CD4 465 (27%)
6/2007   VL: <50   CD4 443 (26%)
3/2007  VL: <50   CD4 385 (25%)
12/2006 - VL: <50   CD4: 384 (25%)
11/2006 - VL:  22K  CD4: 208 (18%)

Offline SouthSam7

  • Member
  • Posts: 413
Re: starting statin (Crestor) today... anyone else?
« Reply #8 on: March 16, 2007, 02:58:10 AM »
Still feel like sh*t.  Slept all day today and now at work I feel like sleeping.  My stomach's messed up and my headache is the worst.  I took an Esgic Plus (Rx for headache) and it didn't do anything.  I'll go to the doctor tomorrow.

Sam

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.